Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


very high CD4?
Jan 19, 2014

Dr. Mark -

The service you provide is deeply appreciated.

I was diagnosed HIV positive this past May. My numbers were very "good" with my VL only 400 and my CD4 at 900. I immediately went on Atripla and have been UD ever since, with my CD4s going between 850--1050.

A few weeks ago, I became incredibly, incredibly ill. I was hospitalized and literally tested for everything. I had a constant fever, diarrhea, was severely dehydrated, severe headache. I was in the hospital for 5 days and they literally tested me for everything they could think of, including very obscure things, CT scans, etc. They found nothing.

Eventually as I returned home everything subsided. I have been basically good, just weak and regaining strength. The bottom line they said is that I probably had some kind of obscure intestinal virus, gastroenteritis, etc.

MY QUESTION - when I called today to schedule a follow up appointment and ask a few questions, I asked the nurse about the CD4 labs they had run in the middle of the illness. She said that my CD4 count was 1850. For some reason, they did not run a VL when they ran the CD4.

Isn't that number extremely high? I thought when you were fighting an infection your CD4 numbers went down? What, if anything, good or bad, can I take from this result? It is confusing to me.

Again - many thanks for your help.

Response from Dr. Holodniy

You are correct. Usually with other ongoing infections that count will drop. Given your recovery, it is likely your CD4 count will get back to normal.



Previous
bareback sex froma straight male
Next
what's the Number?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement